MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US QUICKSET TPRD HEX SCDR CARDAN; SCREWDRIVERS

DEPUY ORTHOPAEDICS INC US QUICKSET TPRD HEX SCDR CARDAN; SCREWDRIVERS
Catalog Number 227449000
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Insufficient Information (4580)
Date of Event 12/20/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that upon placing the screw into the cup with the screwdriver, the screw is seated, but the screwdriver was locked into the hex top of the screw.After trying to slap it out, 1/2 of the hex bit snapped and was left in the screw.This hindered the flat surface of the cup, which would hinder liner impaction.The doctor tried to remove the bit of screw with osteotome, vice grip, needle driver, rongeour and kocher.It was tried for 15 minutes to remove this.Eventually a metal cutting bur was used to bur the surface so it could suitably seat the liner.The liner was impacted after 20 minutes of dealing with this broken screw, and checked stability.It was 100%.There was a surgical delay of 20mins.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: according to the information received: it was reported that upon placing the screw into the cup with the screwdriver, the screw is seated, but the screwdriver was locked into the hex top of the screw.After trying to slap it out, 1/2 of the hex bit snapped and was left in the screw.This hindered the flat surface of the cup, which would hinder liner impaction.The doctor tried to remove the bit of screw with osteotome, vice grip, needle driver, rongeour and kocher.It was tried for 15 minutes to remove this.Eventually a metal cutting bur was used to bur the surface so it could suitably seat the liner.The liner was impacted after 20 minutes of dealing with this broken screw, and checked stability.It was 100%.There was a surgical delay of 20mins.The product was not returned to depuy synthes, however photos were provided for review.See attachment (21_dec_2023_06_54_23_13916.Eml, 21_dec_2023_06_53_47_17102.Eml).The photo investigation found that the evidence attached doesn't show the broken portion of the quickset tprd hex scdr cardan associated with this complaint and shows another device as reference.Only the hudson adaptor portion is shown in photo evidence.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was unconfirmed as the observed condition of the quickset tprd hex scdr cardan would not contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the device lot number is unknown, therefore a device history review could not be performed.If the lot/serial number becomes available, the record will be re-assessed.

Brand Name
QUICKSET TPRD HEX SCDR CARDAN
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key18443339
Report Number1818910-2024-00320
Device Sequence Number20537615
Product Code HXX
UDI-Device Identifier10603295109259
UDI-Public10603295109259
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number227449000
Device Lot NumberSO2063038
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/20/2023
Supplement Date Received by Manufacturer01/18/2024
Initial Report FDA Received Date01/04/2024
Supplement Report FDA Received Date01/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/17/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown